MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 33250380S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that gamma nail broke after implantation.
 
Additional Manufacturer Narrative
The evaluation revealed the broken gamma3 long nail to be the primary product.No deviations were found during review of the manufacturing and inspection documents (dhr).The nail was documented as faultless prior to distribution.During investigation no material, design or manufacturing related issues were found.An inspection of the nail itself was not possible because the nail was not available.The provided x-rays confirmed the reported event: the nail was broken in its proximal nail hole.According to the provided surgery reports the nail broke after approx.7 months after implantation; it was further reported that the fracture was not healed (delayed healing).Also a multi fragment fracture was reported (most likely instable).According to stryker literature research a normal healing range of femur bones is <6 months (statement 040506rp2), therefore the not healed fracture was classified as non-union.Furthermore the patient¿s height and weight indicate most likely obesity.Additional details about the patient mobilization postoperatively were not reported.Non-unions, obesity and postoperatively loads in combination with an instable fracture are ifu and operative technique listed adverse effects that can lead to implant failures like reported in the actual case.Because no deviations were found during the dhr review a manufacturing related issue can be excluded.Most likely the nail broke in a fatigue fracture due to patient conditions.Review of complaint history, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No non-conformity was identified.
 
Event or Problem Description
It was reported that gamma nail broke after implantation.

Brand Name
LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key6037881
Report Number0009610622-2016-00472
Device Sequence Number16413648
Product Code HSB
UDI-Device Identifier07613153313533
UDI-Public0107613153313533111508101720073110K0785FC
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Catalogue Number33250380S
Device Lot NumberK036884
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date12/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight75